MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002515X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 2.5mm 15cm saber percutaneous transluminal angioplasty (pta) balloon could not be inflated in the body, and contrast agent was exposed.After the balloon was taken out and inflated outside the body, a hole was found in the balloon.The product was removed intact from the patient.The procedure was completed by changing to another saber balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There were no difficulties encountered when removing it from the hoop, the protective balloon cover, or the stylet and sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu.However, the device did not maintain negative pressure during preparation.The intended procedure was a pta of the inferior phrenic artery (ipa), with the lesion being calcified and exhibiting mild vessel tortuosity and 90% stenosis.The device was used for a chronic total occlusion (cto).There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was also no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend, and the balloon catheter did not kink while being used.The contrast to saline ratio was 1:1.The device will be returned for evaluation.
 
Event or Problem Description
As reported, the 2.5mm 15cm saber percutaneous transluminal angioplasty (pta) balloon could not be inflated in the body, and contrast agent was exposed.After the balloon was taken out and inflated outside the body, a hole was found in the balloon.The product was removed intact from the patient.The procedure was completed by changing to another saber balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There were no difficulties encountered when removing it from the hoop, the protective balloon cover, or the stylet and sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu.However, the device did not maintain negative pressure during preparation.The intended procedure was a pta of the inferior phrenic artery (ipa), with the lesion being calcified and exhibiting mild vessel tortuosity and 90% stenosis.The device was used for a chronic total occlusion (cto).There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was also no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend, and the balloon catheter did not kink while being used.The contrast to saline ratio was 1:1.The device will not be returned for evaluation as multiple attempts were made without success.
 
Additional Manufacturer Narrative
As reported, the 2.5mm 15cm saber percutaneous transluminal angioplasty (pta) balloon could not be inflated in the body, and contrast agent was exposed.After the balloon was taken out and inflated outside the body, a hole was found in the balloon.The product was removed intact from the patient.The procedure was completed by changing to another saber balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There were no difficulties encountered when removing it from the hoop, the protective balloon cover, or the stylet and sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu.However, the device did not maintain negative pressure during preparation.The intended procedure was a pta of the inferior phrenic artery (ipa), with the lesion being calcified and exhibiting mild vessel tortuosity and 90% stenosis.The device was used for a chronic total occlusion (cto).There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was also no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend, and the balloon catheter did not kink while being used.The contrast to saline ratio was 1:1.The reported ¿balloon leakage during positive pressure¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The reported calcification of the ipa, as well as the tortuosity and stenosis, may have contributed to the reported event; it is likely to have caused damage to the balloon material that led to leaking from the balloon material.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.Use of a pressure monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the 2.5mm 15cm saber percutaneous transluminal angioplasty (pta) balloon could not be inflated in the body, and contrast agent was exposed.After the balloon was taken out and inflated outside the body, a hole was found in the balloon.The product was removed intact from the patient.The procedure was completed by changing to another saber balloon.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There were no difficulties encountered when removing it from the hoop, the protective balloon cover, or the stylet and sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The device was prepped per the ifu.However, the device did not maintain negative pressure during preparation.The intended procedure was a pta of the inferior phrenic artery (ipa), with the lesion being calcified and exhibiting mild vessel tortuosity and 90% stenosis.The device was used for a chronic total occlusion (cto).There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was also no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend, and the balloon catheter did not kink while being used.The contrast to saline ratio was 1:1.The device was returned for evaluation.A non-sterile ¿saber 2.5mm15cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked for product evaluation.A thorough inspection revealed no damages or anomalies.The balloon was received deflated and without pleating.No other significant details were observed.A functional test was performed by attaching an inflator/deflator device to the inflation port.Positive pressure was applied to reach the rated burst pressure.However, the inflation pressure could not be maintained due to a leak observed in the balloon.The balloon was inspected with a vision system, which revealed a puncture on the surface where the water was leaking and secondary scratch marks near the damaged border area.This type of damage is commonly caused by interaction with a sharp object or mechanical damage.It is very likely that the same factors that caused the scratch marks on the surface also led to the damaged condition of the received device.It appears that the material near the damaged area was affected by a sharp object from the outside of the device.The reported ¿balloon leakage - during positive pressure¿ was confirmed during device analysis as a leakage of water was noted during functional analysis.However, the exact cause cannot be determined.Sem analysis revealed the leakage on the balloon was caused by a puncture on the external balloon material which presented evidence of scratch marks near the damage.Scratch marks are commonly caused during the interaction of the material with a sharp object or mechanical damage.The balloon material near the rupture appears to have been punctured either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.Therefore, based on the information available for review, it is likely vessel characteristics, procedural and/or handling factors contributed to the reported event.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available nor the product analysis suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
MDR Report Key20599985
Report Number3007635982-2024-00261
Device Sequence Number8804013
Product Code LIT
UDI-Device Identifier20705032069066
UDI-Public(01)20705032069066(17)261031(10)82294959
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48002515X
Device Lot Number82294959
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/07/2024
12/18/2024
02/06/2025
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date11/08/2024
01/10/2025
02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT STENT.; CORDIS ANGIOGRAPHY TUBE.; CORDIS BALLOON.; SHORT SHEATH.; TERUMO LOACH GUIDEWIRE.
Patient Age57 YR
Patient SexMale
Patient Weight68 KG